Relapsed myasthenia gravis after nivolumab treatment

Ayumi Mitsune, Satoru Yanagisawa, Tatsuro Fukuhara, Eisaku Miyauchi, Mami Morita, Manabu Ono, Yutaka Tojo, Masakazu Ichinose

Research output: Contribution to journalArticlepeer-review

15 Citations (Scopus)

Abstract

Nivolumab is a newly introduced promising therapy for treating lung cancer that restores the anti-tumor immunity by disrupting programmed cell death-1-mediated immuno-suppressive signaling. Although “newonset” autoimmune diseases are well-known immune-related adverse events, whether or not nivolumab exacerbates “pre-existing” autoimmune disease remains unclear. We herein report a patient with “pre-existing” myasthenia gravis in whom nivolumab was administered that flared up after the treatment with nivolumab. Regardless of the disease stability, nivolumab has the potential to exacerbate an autoimmune disease, and we must pay close attention to each patient’s medical history before administering this agent.

Original languageEnglish
Pages (from-to)1893-1897
Number of pages5
JournalInternal Medicine
Volume57
Issue number13
DOIs
Publication statusPublished - 2018

Keywords

  • Anti-programmed cell death (PD)-1 monoclonal antibody
  • Autoimmune disease
  • Immune-related adverse events (irAEs)
  • Myasthenia gravis (MG)
  • Nivolumab
  • Non-small cell lung cancer

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint

Dive into the research topics of 'Relapsed myasthenia gravis after nivolumab treatment'. Together they form a unique fingerprint.

Cite this